Alert archive / Texas / Winter Storm Warnings in 2015
Winter Storm Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this winter storm warning at Feb 21, 2015, 4:55 AM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 6 counties in Texas. It took effect at Feb 21, 2015, 6:00 PM CST. It was in force for 11 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 21, 2015, 4:55 AM CST (10:55 UTC)
- In effect from
- Feb 21, 2015, 6:00 PM CST
- Expired
- Feb 22, 2015, 4:35 AM CST
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 3:39 AM CST | SNOW 2.5 | Boise City, OK | 2 TO 3 INCHES OF SNOW ON THE GROUND AND STILL SNOWING. |
| Feb 22, 3:46 AM CST | SNOW 2 | Guymon, OK | BLOWING SNOW REDUCING VISIBILITIES DOWN TO AROUND 100 FEET IN SPOTS. |
| Feb 22, 3:59 AM CST | SNOW 3 | Dalhart, TX | |
| Feb 22, 4:03 AM CST | SNOW 1 | Stratford, TX | |
| Feb 22, 4:04 AM CST | SNOW 1 | Texhoma, OK | |
| Feb 22, 4:14 AM CST | SNOW 2 | Lipscomb, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3756 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083 WWUS44 KAMA 211055 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 455 AM CST SAT FEB 21 2015 OKZ001-002-211900- /O.UPG.KAMA.WS.A.0002.150222T0000Z-150223T1200Z/ /O.NEW.KAMA.WS.W.0003.150222T0300Z-150223T1200Z/ CIMARRON-TEXAS- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON 455 AM CST SAT FEB 21 2015 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...SNOWFALL OF 6 INCHES OR GREATER ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE. * TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. * IMPACTS...HEAVY SNOWFALL AND BLOWING SNOW WILL CAUSE LOW VISIBILITY. ROADS AND BRIDGES WILL BECOME SNOW PACKED AND ICY RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ001-002-006-007-211900- /O.UPG.KAMA.WS.A.0002.150222T0000Z-150223T1200Z/ /O.NEW.KAMA.WW.Y.0004.150222T0300Z-150223T1200Z/ DALLAM-SHERMAN-HARTLEY-MOORE- INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY... CHANNING...DUMAS 455 AM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...SNOWFALL OF 3 TO 5 INCHES IN THE NORTHWESTERN TEXAS PANHANDLE. * TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. * IMPACTS...ROADS AND BRIDGES MAY BECOME SNOW PACKED AND ICY RESULTING IN HAZARDOUS TRAVEL CONDITIONS. BLOWING SNOW IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ OKZ003-TXZ003>005-008>010-211900- /O.NEW.KAMA.WW.Y.0004.150222T0300Z-150223T1200Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI...CANADIAN 455 AM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY. * EVENT...SNOWFALL OF 1 TO 3 INCHES IN THE NORTHEASTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE. * TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. * IMPACTS...ROADS AND BRIDGES MAY BECOME SNOW PACKED AND ICY RESULTING IN HAZARDOUS TRAVEL CONDITIONS. BLOWING SNOW IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
917 WWUS44 KAMA 211845 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1245 PM CST SAT FEB 21 2015 TXZ001>003-006-220300- /O.UPG.KAMA.WW.Y.0004.150222T0300Z-150223T1200Z/ /O.EXB.KAMA.WS.W.0003.150222T0000Z-150223T1200Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...HARTLEY...CHANNING 1245 PM CST SAT FEB 21 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * EVENT...SNOWFALL OF 6 INCHES OR GREATER IN THE NORTHWESTERN TEXAS PANHANDLE. * TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. * IMPACTS...ROADS AND BRIDGES MAY BECOME SNOW PACKED AND ICY RESULTING IN HAZARDOUS TRAVEL CONDITIONS. BLOWING SNOW IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ OKZ001-002-220300- /O.EXT.KAMA.WS.W.0003.150222T0000Z-150223T1200Z/ CIMARRON-TEXAS- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON 1245 PM CST SAT FEB 21 2015 ...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE WINTER STORM WARNING FOR SNOW IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. * EVENT...SNOWFALL OF 6 INCHES OR GREATER ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE. * TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. * IMPACTS...HEAVY SNOWFALL AND BLOWING SNOW WILL CAUSE LOW VISIBILITY. ROADS AND BRIDGES WILL BECOME SNOW PACKED AND ICY RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ011>020-220300- /O.EXB.KAMA.WW.Y.0004.150222T0900Z-150223T1800Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1245 PM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM SUNDAY TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO NOON CST MONDAY. * EVENT...SNOWFALL OF 2 TO 5 INCHES IN THE NORTHEASTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE. * TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR SUNDAY MORNING WITH ADDITIONAL LIGHT ACCUMULATIONS POSSIBLE SUNDAY NIGHT THROUGH MONDAY MORNING. * IMPACTS...ROADS AND BRIDGES MAY BECOME SNOW PACKED AND ICY RESULTING IN HAZARDOUS TRAVEL CONDITIONS. BLOWING SNOW IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ OKZ003-TXZ004-005-007>010-220300- /O.EXT.KAMA.WW.Y.0004.150222T0000Z-150223T1200Z/ BEAVER-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...CANADIAN 1245 PM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. * EVENT...SNOWFALL OF 2 TO 5 INCHES IN THE NORTHEASTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE. * TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY MORNING. * IMPACTS...ROADS AND BRIDGES MAY BECOME SNOW PACKED AND ICY RESULTING IN HAZARDOUS TRAVEL CONDITIONS. BLOWING SNOW IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ELSENHEIMER
916 WWUS44 KAMA 220310 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 910 PM CST SAT FEB 21 2015 OKZ003-TXZ004-005-221130- /O.UPG.KAMA.WW.Y.0004.000000T0000Z-150223T1200Z/ /O.EXA.KAMA.WS.W.0003.000000T0000Z-150223T1200Z/ BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT 910 PM CST SAT FEB 21 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * EVENT...TOTAL SNOWFALL ACCUMULATION AROUND 6 INCHES IS EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND FAR NORTHEAST TEXAS PANHANDLE. IN ADDITION...NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. * TIMING...MOST OF THE SNOW WILL OCCUR TONIGHT AND SUNDAY MORNING. ADDITIONAL MINOR SNOWFALL ACCUMULATION WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH 6 AM MONDAY. * IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ OKZ001-002-TXZ001>003-006-221130- /O.CON.KAMA.WS.W.0003.000000T0000Z-150223T1200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING 910 PM CST SAT FEB 21 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * EVENT...TOTAL SNOWFALL ACCUMULATION OF 6 TO 8 INCHES IS EXPECTED ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS PART OF THE FAR NORTHERN TEXAS PANHANDLE. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. IN ADDITION...NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. * TIMING...MOST OF THE SNOW WILL OCCUR TONIGHT AND SUNDAY MORNING. ADDITIONAL MINOR SNOWFALL ACCUMULATION WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH 6 AM MONDAY. * IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ007>010-221130- /O.CON.KAMA.WW.Y.0004.000000T0000Z-150223T1200Z/ MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...DUMAS...BORGER...MIAMI...CANADIAN 910 PM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * EVENT...TOTAL SNOWFALL ACCUMULATION OF 4 TO 5 INCHES IS EXPECTED ACROSS PART OF THE NORTHERN TEXAS PANHANDLE. IN ADDITION...NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. * TIMING...MOST OF THE SNOW WILL OCCUR TONIGHT AND SUNDAY MORNING. ADDITIONAL MINOR SNOWFALL ACCUMULATION WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH 6 AM MONDAY. * IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ011>020-221130- /O.CON.KAMA.WW.Y.0004.150222T0900Z-150223T1800Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 910 PM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO NOON CST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT FROM 3 AM SUNDAY TO NOON CST MONDAY. * EVENT...TOTAL SNOWFALL ACCUMULATION OF 3 TO 4 INCHES IS EXPECTED ACROSS THE SOUTHERN TEXAS PANHANDLE. IN ADDITION...NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. * TIMING...MOST OF THE SNOW WILL OCCUR SUNDAY MORNING...AND THEN AGAIN SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ANDRADE
239 WWUS44 KAMA 221035 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 435 AM CST SUN FEB 22 2015 OKZ001>003-TXZ001>006-222000- /O.CAN.KAMA.WS.W.0003.000000T0000Z-150223T1200Z/ /O.EXA.KAMA.WW.Y.0004.000000T0000Z-150223T1200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING 435 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * EVENT...TOTAL SNOWFALL ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED ACROSS PART OF THE NORTHERN TEXAS PANHANDLE. IN ADDITION...NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. * TIMING...THROUGH EARLY MONDAY MORNING. * IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ007>010-222000- /O.CON.KAMA.WW.Y.0004.000000T0000Z-150223T1200Z/ MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...DUMAS...BORGER...MIAMI...CANADIAN 435 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * EVENT...TOTAL SNOWFALL ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED ACROSS PART OF THE NORTHERN TEXAS PANHANDLE. IN ADDITION...NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. * TIMING...THROUGH EARLY MONDAY MORNING. * IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ011>020-222000- /O.CON.KAMA.WW.Y.0004.000000T0000Z-150223T1800Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 435 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL NOON CST MONDAY. * EVENT...TOTAL SNOWFALL ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED ACROSS THE SOUTHERN TEXAS PANHANDLE. IN ADDITION... NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. * TIMING...THROUGH MID DAY MONDAY. * IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 10:55 PM CST, 6 hours earlier.
Area forecast discussion, Feb 20, 10:55 PM CST, 6 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1055 PM CST FRI FEB 20 2015
.AVIATION...
FOR THE 06Z TAFS...SFC COLD FRONT HAS MOVED RAPIDLY ACROSS THE AREA.
MVFR CIGS WILL LIKELY DEVELOP IN THE WAKE OF THE COLD FRONT AT ALL
TAF SITES EARLY IN THIS FCST CYCLE...THEN IMPROVING LATE SATURDAY
MORNING. A CHANCE OF LIGHT SNOW EXISTS AT KGUY AND KDHT LATER
SATURDAY EVENING...EVENTUALLY SPREADING SWD TO KAMA. HOWEVER...IT
APPEARS THE GREATEST THREAT FOR THIS TO OCCUR WILL BE NEAR OR JUST
BEYOND THIS FCST CYCLE...SO HAVE OPTED TO LEAVE PRECIPITATION OUT OF
THE TERMINAL SITES FOR THIS ISSUANCE.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 1005 PM CST FRI FEB 20 2015/
UPDATE...
SFC COLD FRONT PLUNGING SWD FASTER THAN PROGGED SO HAVE UPDATED WIND
GRIDS TO ACCOUNT FOR THIS. REMAINING WEATHER ELEMENTS FOR TONIGHT
APPEAR PLAUSIBLE AT THIS TIME.
ANDRADE
PREV DISCUSSION... /ISSUED 552 PM CST FRI FEB 20 2015/
AVIATION...
FOR THE 00Z TAFS...A COLD FRONT WILL PUSH THRU THE AREA THIS EVENING.
MVFR CIGS LIKELY TO DEVELOP AT ALL TAF SITES LATE TONIGHT AND PERSIST
INTO SATURDAY MORNING. A CHANCE OF LIGHT SNOW EXISTS AT KGUY AND
PSBLY KDHT LATER SATURDAY AFTERNOON. HOWEVER...CONFIDENCE IS LOW AS
TO WHETHER OR NOT THOSE TWO SITES WILL BE DIRECTLY IMPACTED. A GREATER
THREAT OF SNOW EXISTS AT ALL TERMINAL LOCATIONS JUST BEYOND THIS FCST
CYCLE.
ANDRADE
PREV DISCUSSION... /ISSUED 258 PM CST FRI FEB 20 2015/
DISCUSSION...
FORECAST PREPARED BY EARLIER SHIFT LOOKS TO BE WELL ON TRACK WITH
ONLY A FEW MINOR ADJUSTMENTS BEING MADE. MAIN EMPHASIS OF THIS
FORECAST REMAINS SNOW AMOUNTS AND TIMING THIS WEEKEND.
COLD FRONT WILL MAKE ITS MOVE INTO THE FORECAST AREA THIS EVENING.
HAVE RETAINED SLIGHT CHANCE FOR LIGHT RAIN THIS EVENING ACROSS FAR
NORTHERN SECTIONS ALONG FRONTAL SURFACE. HAVE REMOVED POPS AFTER
MIDNIGHT TONIGHT.
EXPECT LIGHT SNOW TO BEGIN SATURDAY MORNING IN NORTHWEST AND
NORTHERN PARTS OF FORECAST AREA AS INITIAL VORTICITY MAXIMUM
ARRIVES. BY SATURDAY EVENING...PASSAGE OF STRONGER DISTURBANCE AND
INCREASING UPSLOPE FLOW SHOULD PROVIDE PANHANDLES WITH VERY GOOD
OPPORTUNITY FOR SNOW.
DEEP MOIST UPSLOPE FLOW CONTINUES SUNDAY AND SUNDAY NIGHT...WITH
MOST FAVORABLE DYNAMICS EXPECTED OVER NORTHWEST SECTIONS. LIGHT
SNOW MAY LINGER INTO MONDAY...BUT LOSS OF UPSLOPE FLOW SHOULD
PRECLUDE ANY SIGNIFICANT FURTHER ACCUMULATIONS.
SNOW TOTALS FORECAST REMAINS LARGELY UNCHANGED. NORTHWEST PART OF
FORECAST AREA EXPECTED TO RECEIVE 5 TO 8 INCHES...WITH 2 TO 4
INCHES MORE LIKELY FOR AREAS SOUTH AND EAST OF A LINE FROM NARA VISA
TO BEAVER.
FORTUNATELY...EXCESSIVE WINDS ARE NOT EXPECTED. STILL...WIND CHILL
VALUES IN THE ZERO TO 10 BELOW RANGE ARE EXPECTED SUNDAY NIGHT AND
MONDAY MORNING.
SUNDAY AND MONDAY HIGHS EXPECTED TO REMAIN BELOW FREEZING. MODEST
RECOVERY EXPECTED ON TUESDAY AND WEDNESDAY. COLDER CONDITIONS AND
MORE CHANCES FOR SNOW THURSDAY AND FRIDAY FOLLOWING WEDNESDAY NIGHT/S
COLD FRONT. 03
FIRE WEATHER...
WITH THE ARRIVAL OF MUCH COLDER AIR...RELATIVE HUMIDITY VALUES WILL
REMAIN WELL ABOVE THRESHOLDS FOR ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS THIS WEEKEND AND NEXT WEEK. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY
NIGHT FOR THE FOLLOWING ZONES: DALLAM...HARTLEY...MOORE...
SHERMAN.
OK...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY
NIGHT FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&Hazardous weather outlook, Feb 20, 3:02 PM CST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CST FRI FEB 20 2015 OKZ001>003-TXZ001>020-211200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 302 PM CST FRI FEB 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ACCUMULATING SNOWFALL IS EXPECTED ACROSS MUCH OF THE PANHANDLES SATURDAY NIGHT THROUGH MONDAY. THE HIGHEST AMOUNTS...POSSIBLY OVER 6 INCHES...WILL BE ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE WHERE A WINTER STORM WATCH IS IN EFFECT. WIND CHILL VALUES SUNDAY NIGHT THROUGH MONDAY MORNING ARE EXPECTED TO FALL INTO THE ZERO TO MINUS TEN DEGREE RANGE. ACCUMULATING SNOWS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS AND OBSERVERS SHOULD REVIEW SNOW MEASUREMENT PROCEDURES AND BE READY TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:55 AM CST | Winter Weather Advisory | AMA | Beaver, Cimarron, Texas | 61 hr |
Nearby
Winter Storm Warnings in Texas, 2015Winter Storm Warnings in Oklahoma, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.